Volume 13, issue 1 (2013)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 21
Issue 7, 3221–3734
Issue 6, 2677–3220
Issue 5, 2141–2676
Issue 4, 1595–2140
Issue 3, 1075–1593
Issue 2, 543–1074
Issue 1, 1–541

Volume 20, 7 issues

Volume 19, 7 issues

Volume 18, 7 issues

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Author Index
To Appear
 
Other MSP Journals
Conservative subgroup separability for surfaces with boundary

Mark D Baker and Daryl Cooper

Algebraic & Geometric Topology 13 (2013) 115–125
Abstract

If F is a compact surface with boundary, then a finitely generated subgroup without peripheral elements of G = π1(F) can be separated from finitely many other elements of G by a finite index subgroup of G corresponding to a finite cover F̃ with the same number of boundary components as F.

Keywords
subgroup separability
Mathematical Subject Classification 2010
Primary: 57M05
Secondary: 20E26, 57M07, 57M10, 57N05
References
Publication
Received: 19 April 2012
Revised: 19 September 2012
Accepted: 24 September 2012
Published: 7 February 2013
Authors
Mark D Baker
IRMAR
Université de Rennes 1
35042 Rennes Cedex
France
Daryl Cooper
Department of Mathematics
University of California
Santa Barbara, CA 93106
USA
http://www.math.ucsb.edu/~cooper/